Post # 1
I recently started taking BCP again after a blissful hiatus for a few months. I’m on ortho now, but I was on Nuvaeong before with the same result. When I’m on BC, it’s like I have zero desire to even be touched in a sexual way, which is so, so not like me. I feel so guilty about it. We still have “sexy time” at least 2-3 times a week, and it’s okay once we’ve got our game on but I just never feel like it. I find myself wishing “green week” would go on longer so I don’t have to deal with it. I’m just so frustrated because when I’m not on BC I am very into it, initiate often, etc.
I know BC causes decreased sex drive in many women, so I’m wandering if what I’m feeling is just normal “decreased sex drive” or if something else is going on that I need to figure out. How does your birth control affect this area of your life? How do you combat this and have you found a BC that is causes less problems in this department?
Post # 3
I found that unless I was on the low dose pills, my sex drive was pretty much non existent as well. I went off bc last year, and it was the best thing I could have done for our sex life.
Have you tried any of the low does pills before?
Post # 4
No, I haven’t. I have an annual coming up, so maybe I’ll ask about switching. How much difference did being on the low dose make?
Post # 5
I’m on Sprintec, which is the generic version of ortho-cyclen and it’s been fantastic for me (and uber cheap). But since you’re on the name brand version, Idk if it would work.
Different pills work differently so you may just have to keep trying til you find one that works.
Post # 6
I agree with trying different pills. It took me something like 5 different kinds before I settled on the one I’ve been on for almost 3 years now. My sex drive isn’t quite to where it is on no pill, but it’s damn close. You just have to find the one that works for you. Low hormone may be the way to go for you, just talk to your doctor, I’m sure she’s heard the same story many times and will help you out.
Post # 7
The exact same thing happened to me. I went on the low-dose, and 3 months later, nothing had changed. I finally went off BC completely.
Post # 8
You’re normal. I had the same issue while on various brands of the pill. Oddly, nuevaring does not seem to affect my sex drive. I’d also recommend looking into an IUD – I can’t use it (I have uterus didelphys and my body rejected it) but I have several friends who swear by it.
Post # 9
I went off the BCP because of my low sex drive, and it came back almost instantly! I would find a different method that works better for you.
Post # 10
Yes it does affect your drive — I never managed to find one that didn’t. I LOVE being off the pill. It’s overrated. There are plenty of other good contraceptive options that are hormone free. I feel like a horny teenager again.
Post # 11
It happened to me too…I couldn’t find any OCs that didn’t decrease my libido so I ended up getting off the pills
Post # 12
going thru the exact same thing right now. Fiance and I are getting married in July and I think after we’re married i’ll be more comfortable getting off of the pill. but I’m certain the hormones are causing my extreme lack of sex drive. even just being on the sugar pill my drive jumps significantly. i’m just nervous about going off the pill and getting pregnant right away, we want to wait until we move back to our home state to start a family so we’ll see how it pans out. i miss my high school antics!!!
Post # 13
Yes my sex drive is essentially non-existant most of the time that im on BC. 🙁
It comes back once he initiates but that firey drive isnt there when I am on it!
Post # 14
Try NFP or FAM! At the very least, read “Taking Charge of Your Fertility” and be amazed at learning how your body works, and you will see there is another completely scientific alternative instead of filling your body with chemicals/hormones (and get your sex drive back!)
Post # 15
I am currently on Yasmin as my BC, and frankly, I would rather watch paint dry…lol 🙁 I am also on an anti-depressant/anti-anxiety medicine as well though, so my doctor basically said that I’m stuck with that until I get off of everything. OYE…something’s gotta give haha!
Post # 16
BCP never affected my sex drive. You probably just have to switch to a different pill. Different pills have different effects on me. For example, Desogen sped up time for me and made me slow and depressed (no joke, it would take me about 40 min to brush my teeth because I was moving really slow).